Top
10
Doctor insights on: Can You Have Prolonged Vaginal Bleeding After Insertion Of Mirena

Share
Dr. Alan Patterson
2,219 doctors shared insights

Bleeding (Definition)

Bleeding is a term describing the loss of blood. It can occur inside the body due to damage to blood vessels or organs or outside the body during menstruation or when there is a ...Read more


2

2
One month since mirena (levonorgestrel) insertion and the only time I have vaginal bleeding is after a bowel movement. I also have bloody mucous. Any thoughts?

One month since mirena (levonorgestrel) insertion and the only time I have vaginal bleeding is after a bowel movement.  I also have bloody mucous.  Any thoughts?

Unsure: Where is the blood coming from? You should not be having blood coming from the rectum. Bloody mucous from the vagina is not that unusual after a mirena (levonorgestrel). See your provider and get this checked out! ...Read more

4

4
Prolonged vaginal bleeding onset by sex. Had pap done it was clean. No change in partner. Last time it has lasted 3 weeks so far. What could it be?

Prolonged vaginal bleeding onset by sex. Had pap done it was clean. No  change in partner. Last time it has lasted 3 weeks so far. What could it be?

? Oral contraceptive: One of the side effects of oral contraceptives is irregular bleeding but if you don't use them, then you want to see your doctor to find out the possible cause of prolonged bleeding. ...Read more

5

5
Can bacterial vaginosis cause prolonged vaginal bleeding for over 1 month?

Can bacterial vaginosis cause prolonged vaginal bleeding for over 1 month?

Does not cause bleed: Should look for other causes.bacterial vaginitis does not cause bleeding, and further evaluation for other causes are recommended. ...Read more

7

7
I'm bleeding every day 18 months after insertion of mirena, (levonorgestrel) had 2 Depo-Provera shots to stop it which hasn't worked. Is this normal? I had a polyp once.

I'm bleeding every day 18 months after insertion of mirena, (levonorgestrel) had 2 Depo-Provera shots to stop it which hasn't worked. Is this normal? I had a polyp once.

Mirena (levonorgestrel): Mirena (levonorgestrel) can cause irregular bleeding. If you have been bleeding for 18 months straight in spite of other treatment, mirena (levonorgestrel) may not be the right fit for you and you should have it removed. If you still have bleeding, your doctor will work up other possibilities. ...Read more

8

8
I have been bleeding 4 months pp 1 month after mirena (levonorgestrel) insertion, what to do?

I have been bleeding 4 months pp 1 month after mirena (levonorgestrel) insertion, what to do?

Talk to doctor: It sounds like you had a Mirena (levonorgestrel) placed during the post partum period. Irregular bleeding is a known side effect of Mirena (levonorgestrel) and usually improves with time. You should discuss your symptoms with your doctor to make sure nothing else is going on. ...Read more

9

9
Mirena (levonorgestrel) iud for 7 months. Happily NO bleeding/spotting since insertion. 2 days ago began bleeding very heavily. Normal? Possible causes?

Mirena (levonorgestrel) iud for 7 months. Happily NO bleeding/spotting since insertion. 2 days ago began bleeding very heavily. Normal? Possible causes?

Unprotected sex?: If you have not been in a long-term mutually monogamous relationship, both of whom are disease-free, get checked for an sexually transmitted disease. Also, an exam can detect if you have irritation of the cervix, which can sometimes bleed. Any new meds or supplements? If so, & not prescribed, stop. Can be other causes, & if no chance of std & problem happens again, get checked. If fever, pain-ER! ...Read more

10

10
I have a mirena IUD x 1.5 years. I had spotting, and bleeding for the first 6 months after insertion and then nothing. 5 months ago I started spotting and bleeding multiple time a month. It begins with rapid onset cramping followed by bleeding and or spot

I have a mirena IUD x 1.5 years. I had spotting, and bleeding for the first 6 months after insertion and then nothing. 5 months ago I started spotting and bleeding multiple time a month. It begins with rapid onset cramping followed by bleeding and or spot

Mirena (levonorgestrel) is tricky!: Mirena (levonorgestrel) is used for contraception, and to control heavy menstrual bleeding (hmb). It's known to have 6 mos of irreg spotting, then may diminish menses to as little as nothing. When the Mirena (levonorgestrel) is done @ 5 yrs, menses revert to before. As is true of all IUD's, check for the strings to be certain they're still there. IUD's prevent implantation, not conception, maybe check ept. Good Luck ...Read more

See 1 more doctor answer
Dr. Walter Kobasa
488 doctors shared insights

Vaginal Bleeding (Definition)

Vaginal bleeding is any discharge of ...Read more


Dr. Tiffanie Noonan
1 doctor shared a insight

Mirena (Definition)

Levonorgestrel is a women's ...Read more